Jump to content
Important Survey - Please Participate ×

Reinstatement after short CT danger?


[Ga...]

Recommended Posts

Hi,  

 

Just a quickie. I reinstated yesterday after 5 day CT thinking I could stabilise easily but feel equally as rotten today. Reinstated at 7.5 mg, taken as 2.5 mg morning, afternoon and evening just before bed. Is this dosing wise? I have since got myself into a mess reading posts about the dangers of reinstating. I have been advised to give it a bit of time, say 1 to 2 weeks before settling and rediscovering some normality. Is there a risk that I am in wds now and any amount of Vali will not help?

 

I am stuck in a foreign country and need to be in the UK now but I can't possibly leave here at the moment.

 

Link to comment
Share on other sites

Hi Gaz

 

I can't help you with your taper because if you look at my signature, I did a stupidly rapid one off the valium and have paid for it, despite the fact I was only on benzos for a very very short time.  Everyone says a slow taper is the right way to do it.

 

As far as you are feeling right now, I am sure you probably feel awful.  Valium can make you very tired and depressed.  What are your symptoms?  You will probably feel better if you are able to stabilise but this generally can be an unpleasant experience.

 

I am afraid the only way is through this and you may get worse before you get better.  Once you are off the valium and the valium is out of your system (takes a few days, at which time you may have some intense symptoms) you will start to slowly heal and feel better.  Some people recover really quickly but we are all different.

 

You are going to be fine at the end of this though - I am 6 months off now and have been fairly functionable throughout this and am starting to feel much better.

 

So sorry you are not feeling great though, the secret is TIME and DISTRACTION.

 

Angel

 

 

Link to comment
Share on other sites

  Everyone has their opinions, I feel reinstating and stabilizing after a couple weeks and then doing a slow taper is best. You do heal as you cut, and then you heal after you are off. I have read that many that do the slow taper are usually better off in the end.

Just suggesting. I hope you feel better soon, it does takes a couple of weeks.

With care,

S

Link to comment
Share on other sites

Skittles is right, you did the right thing. It may take you a while to stabalize, like they said a few weeks, do NOT rush that.

 

I know a number of people that reinstated to taper, some are even off now, and they did very well. 5 days is well within the timeframe. Give yourself time now to get the legs back. Not all is lost.

 

Don't let ANYBODY push you. As well, you can cut what is comfortable. A body driven taper, not calendar driven.

 

Good luck.

Link to comment
Share on other sites

I know that when I tapered very quickly last year that by month four, I was in the worst shape of my life. I didn't know what it was and all docs told me it was impossible to have any w/d because I had been off for so long.  I was in such a desperate place that I reinstated (to find relief and to test my theory) and within an hour I had 80% relief. I have read a lot about not reinstating (all though at the time I didn't know much about benzo w/d or BB) and I really thought I made the right decision. I have been able to return to work as I have been tapering. That is part of it too, you have to listen to your body and go at your own pace. It has worked for me so far.  I am on my last .5 mg of Ativan (tapered off a high of 3 mg) and the symptoms, although some days difficult so far have been manageable.  I may take a year to go off this last part because I have a deep respect for the power of this poison.  Good luck to you.

amb

Link to comment
Share on other sites

×
×
  • Create New...